Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 222, NWS Charleston, SC

August 2, 2012Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 2, 2012, 6:28 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 62 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2012, 6:28 PM EDT (22:28 UTC)
Expired
Aug 2, 2012, 7:30 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 129 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 6:30 PM EDTHAIL 12 Nne Old Santee Canal, SCNEAR THE INTERSECTION OF TRAVIS HILL ROAD AND OLD CHERRY HILL ROAD.
Aug 2, 6:33 PM EDTHAIL 1Moncks Corner, SCPUBLIC REPORTED QUARTER SIZE HAIL IN MONCKS CORNER.
Aug 2, 6:35 PM EDTHAIL 2.51 Se Pinopolis, SCSPOTTER REPORTED HAIL NEARLY THE SIZE OF GOLF BALLS ON LAKESIDE DRIVE NEAR LAKE MOULTRIE.
Aug 2, 6:40 PM EDTTSTM WND GST 621 Ene Bonneau, SCWIND GUST RECORDED BY WEATHER STATION AT STATION 41.
Aug 2, 6:50 PM EDTHAIL 0.884 Se Bonneau, SCSPOTTER REPORTED PENNY TO NICKEL SIZE HAIL NEAR MACEDONIA.
Aug 2, 6:50 PM EDTHAIL 15 Ne Old Santee Canal S, SCPUBLIC REPORTED QUARTER SIZE HAIL ON CANE GULLY RD NEAR WADBOO RD.
Aug 2, 6:53 PM EDTHAIL 0.71 Ene Bonneau, SCHAIL REPORTED AT STATION 41.
Aug 2, 7:03 PM EDTHAIL 11 Se Moncks Corner, SCTHE PUBLIC REPORTED PEA TO QUARTER SIZE HAIL ALONG SAINT JOHNS AVENUE.
Aug 2, 7:05 PM EDTTSTM WND DMG7 Ese Saint Stephen, SCSC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE ROADWAY ON SANTEE RIVER ROAD NEAR SCHURLKNIGHT ROAD.
Aug 2, 7:05 PM EDTHAIL 1.54 Se Bonneau, SCPING PONG BALL SIZED HAIL FALLING AT THE MACEDONIA MIDDLE SCHOOL.
Aug 2, 7:08 PM EDTHAIL 1.56 Ese Bonneau, SCPING PONG BALL SIZED HAIL FALLING ON HW-17A NEAR MAIL ROUTE ROAD.
Aug 2, 7:13 PM EDTHAIL 14 Se Bonneau, SCTHE PUBLIC REPORTED QUARTER SIZE HAIL NEAR THE INTERSECTION OF HIGHWAY 17 AND BETHERA ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 2:33 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1922 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WUUS52 KCHS 022228
SVRCHS
SCC015-019-035-022330-
/O.NEW.KCHS.SV.W.0222.120802T2228Z-120802T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 730 PM EDT

* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM PINOPOLIS TO
  MIDDLETON PLACE...MOVING EAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO GOLFBALL SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  PINOPOLIS...SANGAREE...LAKE MOULTRIE...NORTH CHARLESTON...GOOSE
  CREEK...BONNEAU BEACH...MONCKS CORNER...MAGNOLIA GARDENS...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3300 7936 3299 7950 3303 7953 3298 7955
      3301 7957 3294 7961 3297 7955 3290 7957
      3279 7973 3275 7986 3268 7988 3260 7999
      3260 8006 3280 8033 3346 8018 3350 8013
      3350 7996 3332 7974 3324 7948 3314 7926
TIME...MOT...LOC 2227Z 256DEG 10KT 3324 8003 3292 8017

$$

JAQ
4 follow-up statements
492 
WWUS52 KCHS 022249
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT THU AUG 2 2012

SCC035-022256-
/O.CAN.KCHS.SV.W.0222.000000T0000Z-120802T2330Z/
DORCHESTER SC-
649 PM EDT THU AUG 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DORCHESTER COUNTY
HAS BEEN CANCELLED...

AT 646 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 
THE STRONGEST THUNDERSTORMS HAVE MOVED OUT OF DORCHESTER 
COUNTY...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED. 

LAT...LON 3300 7936 3299 7950 3303 7953 3298 7955
      3301 7957 3294 7961 3297 7955 3290 7957
      3279 7973 3276 7983 3302 8011 3350 8008
      3350 7996 3332 7974 3324 7948 3314 7926
TIME...MOT...LOC 2246Z 256DEG 10KT 3336 7993 3301 7997

$$

SCC015-019-022330-
/O.CON.KCHS.SV.W.0222.000000T0000Z-120802T2330Z/
CHARLESTON SC-BERKELEY SC-
649 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
WILDER TO COTE BAS LANDING...MOVING EAST AT 10 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO THE SIZE OF HALF DOLLARS...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BONNEAU...BULL ISLAND...CAINHOY...CAPE ROMAIN...DANIEL 
ISLAND...GOOSE CREEK...HANAHAN...HUGER...JAMESTOWN...MONCKS 
CORNER...MOUNT PLEASANT...LAKE MOULTRIE AND SAINT STEPHEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3300 7936 3299 7950 3303 7953 3298 7955
      3301 7957 3294 7961 3297 7955 3290 7957
      3279 7973 3276 7983 3302 8011 3350 8008
      3350 7996 3332 7974 3324 7948 3314 7926
TIME...MOT...LOC 2246Z 256DEG 10KT 3336 7993 3301 7997

$$

JAQ
164 
WWUS52 KCHS 022258
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EDT THU AUG 2 2012

SCC015-019-022330-
/O.CON.KCHS.SV.W.0222.000000T0000Z-120802T2330Z/
CHARLESTON SC-BERKELEY SC-
658 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EASTERN BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR SIMPSON CROSSING...MOVING EAST AT
15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO PING PONG SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BONNEAU...CAPE ISLAND...CAPE ROMAIN...HAMPTON PLANTATION STATE 
PARK... HUGER...JAMESTOWN...MCCLELLANVILLE...MONCKS CORNER...OLD 
SANTEE CANAL STATE PARK...SAINT STEPHEN AND SANTEE COASTAL RESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3300 7936 3299 7950 3303 7953 3299 7955
      3301 7957 3297 7959 3305 8003 3350 8003
      3350 7996 3332 7974 3324 7948 3314 7926
TIME...MOT...LOC 2258Z 261DEG 14KT 3326 7988

$$

JAQ
212 
WWUS52 KCHS 022318
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
718 PM EDT THU AUG 2 2012

SCC015-019-022330-
/O.CON.KCHS.SV.W.0222.000000T0000Z-120802T2330Z/
CHARLESTON SC-BERKELEY SC-
718 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR CALESTOWN...MOVING EAST AT 15
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HAMPTON
PLANTATION STATE PARK...JAMESTOWN...MCCLELLANVILLE...SAINT STEPHEN
AND SANTEE COASTAL RESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3305 7933 3312 7993 3350 7998 3350 7996
      3332 7974 3324 7948 3314 7926
TIME...MOT...LOC 2319Z 258DEG 13KT 3329 7981

$$

JAQ
112 
WWUS52 KCHS 022328
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
728 PM EDT THU AUG 2 2012

SCC015-019-022337-
/O.EXP.KCHS.SV.W.0222.000000T0000Z-120802T2330Z/
CHARLESTON SC-BERKELEY SC-
728 PM EDT THU AUG 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BERKELEY AND
NORTHEASTERN CHARLESTON COUNTIES WILL EXPIRE AT 730 PM EDT...

AT 727 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3305 7933 3312 7993 3350 7998 3350 7996
      3332 7974 3324 7948 3314 7926
TIME...MOT...LOC 2327Z 253DEG 9KT 3334 7977

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:27 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 2, 3:27 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT THU AUG 2 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK...WHILE A
TROUGH OF LOW PRESSURE PERSISTS INLAND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ACTIVE WX EXPECTED ACROSS MUCH OF SOUTHEAST GA AND EXTREME
SOUTHERN SC THROUGH EARLY THIS EVENING. WE STRONGLY DESTABILIZED
THIS MORNING UNDER MOSTLY SUNNY SKIES AND LOW/MID 70S DEWPOINTS
WHILE MID-LEVEL DRYING HAS RESULTED IN GOOD DOWNDRAFT POTENTIAL.
WE ALSO COOLED OFF BY ALMOST TWO DEGREES AT 500 MB AND RESULTING
WET BULB ZERO HEIGHTS DROPPED BY ABOUT 2000 FT. THUS WE ARE NOW
SEEING QUITE A FEW REPORTS OF LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS WITH CONVECTION THAT IS DEVELOPING. SEVERE TSTM WATCH
CONTINUES UNTIL 8 PM FOR ALL BUT THE CHARLESTON TRI-COUNTY AREA.
ACTIVITY SHOULD TAPER OFF EARLY THIS EVENING AFTER USING UP THE
AIRMASS WITH DRY WX OVERNIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A TYPICAL SUMMERTIME PATTERN WILL PRESENT ITSELF THIS WEEKEND AS
ATLANTIC HIGH PRESSURE EXPANDS OVER THE SOUTHEAST WHILE MID LVL
RIDGING MAINTAINS A STRONG HOLD OVER THE CENTRAL UNITED STATES.
WITH THESE SYNOPTIC FEATURES IN PLACE...LIGHT ONSHORE FLOW WILL
PERSIST THIS WEEKEND AND RESULT IN FAVORABLE CONDITIONS FOR AN
INLAND MOVING SEABREEZE EACH AFTERNOON ALONG WITH PULSE TYPE
SHOWERS/THUNDERSTORMS THROUGH EACH EVENING. ACTIVITY WILL LIKELY
DIMINISH QUICKLY WITH SUNSET EACH EVENING GIVEN WEAK MID/UPPER LVL
SUPPORT. ALTHOUGH AN ISOLATED STRONG STORM IS POSSIBLE WITH THIS
PULSE TYPE CONVECTION AND BOUNDARY INTERACTIONS...THE OVERALL SEVERE
WEATHER THREAT WILL REMAIN LOW OVER THE PERIOD.

IN GENERAL...HAVE MAINTAINED A 20 POP FORECAST FOR FRIDAY...WITH AN
INCREASING TREND TO 20-30 POPS ON SATURDAY AND SUNDAY AS PWATS
APPROACH 2 INCHES OVER THE REGION. HIGHEST CHANCES OF PRECIP SHOULD
OCCUR OVER INLAND AREAS ALONG AND AHEAD OF THE AFTERNOON SEABREEZE.
ACTIVITY WILL REMAIN DIURNAL IN NATURE GIVEN WEAK MID/UPPER LVL
SUPPORT. THE OVERALL SEVERE WEATHER THREAT WILL ALSO REMAIN LOWER
THAN PREVIOUS DAYS. OVERALL TEMPS WILL REMAIN A DEGREE OR TWO ABOVE
CLIMATOLOGY...WITH 1000-850 THICKNESS VALUES SUPPORTING HIGHS IN THE
LOW 90S. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MODELS SHOW SUBTLE HIGH FALLS AT THE BEGINNING OF THE PERIOD AS A
LOW PRESSURE SYSTEM MOVES EASTWARD ACROSS THE NEW ENGLAND AREA. ITS
ASSOCIATED COLD FRONT WILL LIKELY STALL OUT WELL NORTH OF THE AREA
SOMETIME AROUND MID WEEK. MEANWHILE...THE UPPER RIDGE ACROSS CENTRAL
UNITED STATES WILL CONTINUE TO STRENGTHEN THROUGH THE PERIOD. AT THE
SURFACE...THE FORECAST AREA WILL REMAIN SANDWICHED BETWEEN THE
SURFACE HIGH PRESSURE OVER THE MIDDLE OF THE UNITED STATES AND THE
SUBTROPICAL HIGH JUST TO THE EAST. THIS PATTERN COULD ALLOW FOR AN
INCREASE IN CONVECTION...ESPECIALLY AS CONVECTION DEVELOPS ALONG THE
STALLED FRONT AND INTERACTS WITH OTHER BOUNDARIES...LIKE THE SEA
BREEZE. TEMPERATURES WILL CONTINUE TO REFLECT NEAR SEASONAL NORMALS
WITH LOW TO MID 90S EXPECTED DURING THE AFTERNOON AND DIPPING INTO
THE LOW TO MID 70S OVERNIGHT.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
VFR FOR THE NEXT 24 HOURS. LOW PROBABILITIES FOR TSTMS THIS
AFTERNOON AT BOTH TERMINALS.

EXTENDED AVIATION OUTLOOK...ISOLATED CONVECTION THROUGH EARLY
NEXT WEEK BUT PROBABILITIES OF ANYTHING IMPACTING EITHER TERMINAL
ARE LOW.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL EXPAND OVER THE WATERS THIS WEEKEND...
LEADING TO CONDITIONS WELL BELOW SMALL CRAFT ADVISORY THRESHOLDS
INTO EARLY NEXT WEEK. IN GENERAL...SOUTH WINDS BETWEEN 10-15 KT
WILL PERSIST ON THE WESTERN SIDE OF THE ATLANTIC RIDGE WITH
HIGHEST WINDS EXPECTED NEAR INLAND MOVING SEABREEZE CIRCULATIONS
AND EARLY NIGHT SURGES. WINDS MAY BRIEFLY BECOME SOUTHEAST EACH
AFTERNOON/EVENING AS THE SEABREEZE MAKES WAY INLAND. SEAS WILL
REMAIN BETWEEN 1-3 FEET...WITH SWELLS FROM THE SOUTH/SOUTHEAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...DPB
LONG TERM...JHP
AVIATION...JRL
MARINE...DPB
Hazardous weather outlook, Aug 2, 5:21 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT THU AUG 2 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-SCZ040-042-047-048-
051-032130-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-ALLENDALE-
HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
521 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ137>141-SCZ043>045-049-050-052-032130-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
521 PM EDT THU AUG 2 2012

...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Aug 2, 5:47 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             2 W MIDWAY              31.80N  81.46W
08/02/2012  E0.88 INCH       LIBERTY            GA   911 CALL CENTER

            LIBERTY COUNTY CALL CENTER RELAYED A REPORT FROM A
            SHERIFFS DEPUTY OF NICKEL SIZED HAIL NEAR THE
            INTERSECTION OF LEWIS FRASIER ROAD AND HW-84.

&&

EVENT NUMBER CHS1200626

BSH
Local storm report, Aug 2, 5:51 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             1 ESE GIVHANS           33.01N  80.33W
08/02/2012  E2.75 INCH       DORCHESTER         SC   FIRE DEPT/RESCUE

            GIVHANS FIRE DEPT REPORTED HAIL TO THE SIZE OF
            BASEBALLS AND 30 TO 40 MPH WINDS WITH GUSTS TO 50 MPH.

&&

EVENT NUMBER CHS1200627

JRL
Local storm report, Aug 2, 5:52 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     1 N MIDWAY              31.83N  81.43W
08/02/2012                   LIBERTY            GA   911 CALL CENTER

            ONE TREE DOWN NEAR THE INTERSECTION OF LUKE ROAD AND
            HW-17.

&&

EVENT NUMBER CHS1200628

BSH
Special weather statement, Aug 2, 5:55 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT THU AUG 2 2012

GAZ140-141-022230-
COASTAL MCINTOSH-INLAND MCINTOSH-
555 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 630 PM EDT...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ARDICK...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
HARRIS NECK...JONES...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO
ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...TOWNSEND...VALONA AND WOLF
ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3132 8136 3131 8144 3133 8144 3135 8151
      3142 8161 3166 8148 3164 8143 3165 8126
      3160 8119 3148 8119 3140 8125 3137 8125
      3137 8127 3134 8127 3131 8125 3130 8127
      3129 8129
TIME...MOT...LOC 2155Z 304DEG 13KT 3145 8147
Local storm report, Aug 2, 6:20 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
620 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     WALTHOURVILLE           31.77N  81.63W
08/02/2012                   LIBERTY            GA   911 CALL CENTER

            THE LIBERTY COUNTY 911 CALL CENTER REPORTED ONE TREE
            DOWN NEAR THE INTERSECTION OF HIGHWAY 119 AND HIGHWAY
            84.

&&

EVENT NUMBER CHS1200629

DPB
Local storm report, Aug 2, 6:25 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             MONCKS CORNER           33.20N  80.01W
08/02/2012  E1.75 INCH       BERKELEY           SC   911 CALL CENTER

            GOLF BALL HAIL CURRENTLY FALLING AT THE BERKELEY COUNTY
            EOC.

&&

EVENT NUMBER CHS1200630

BSH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:16 PM EDTTornado WarningCHSCharleston44 min
Aug 1, 8:59 PM EDTSpecial Weather StatementCHSCharleston31 min
Aug 2, 1:55 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper65 min
Aug 2, 2:37 PM EDTSpecial Weather StatementCHSHampton23 min
Aug 2, 2:46 PM EDTSevere Thunderstorm WarningCHSAllendale59 min
Aug 2, 3:27 PM EDTSevere Thunderstorm WarningCHSAllendale63 min
Aug 2, 3:53 PM EDTSpecial Weather StatementCHSHampton37 min
Aug 2, 4:01 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper59 min
Aug 2, 4:27 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton63 min
Aug 2, 5:02 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester58 min
Aug 2, 5:23 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester67 min
Aug 2, 5:27 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester63 min
Aug 2, 7:35 PM EDTSpecial Weather StatementCHSBerkeley25 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.